Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Having indigestion, bloating, vomiting, nausea, diarrhea. Food poisoning? Irregular heart beat and swollen neck glands after taking Peptobismol

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6597 Questions
I went to the doctor on Friday, to see why I was so lethargic. I had indigestion, stomach ache, bloating, vomiting, nausea. Doctor checked me over, asked me what I ate, doctor said it was food poisoning. Told me to take Pepto bismol, and stay hydrated. Have had 48 hours of diarrhea. Lost 10 pounds, and colon is cleaner than a whistle. Been on the Barty diet, minus the bananas, drinking water and Gatorade. Went to bed last night with swollen neck glands, woke up to an irregular heartbeat, diarrhea is gone, stopped taking Pepto bismol, and now it feels like my headache is moving up the back of my neck into my head. Had small bm this afternoon, and urinary is ok, soreness in my guts, due to irregularity of course. I feel like I need an antibiotic, even though I feel ok, I am unsure if the virus or bacteria that bugged me is still in my body.
Posted Sun, 22 Apr 2012 in Digestion and Bowels
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for writing in.
It usually takes 4-5 days to recover from such an episode. Since you are becoming better, you don't need an antibiotic. Also, food poisoning is due to certain toxins released by bacteria. Symptoms will not improve with an antibiotic.
I would suggest that you take it easy, take plenty of water and Gatorade and have small, home cooked meals.
You will be alright in the next couple of days.
I hope to have addressed your concerns.
Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor